Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
guitarman43

To accutane, or not to accutane?

Hey guys. Me and my family are starting to really talk about accutane for my acne on my face and back. We started out with a very negative attitude towards it because of the side effects (mainly depression). We later talked to my doctor who has known me since birth (he even circumsized me, so ya know we trust him) and we asked him and he highly advised. So we have been talking to my derm about it, and he says the side effects are mainly due to dehydration, and that accutane has been fighting to get rid of that depression label there stuck under because it has been proven tane does not cause depression. Now i have found that this same derm is somewhat full of crap when reccomending medications after they have not worked,so i have little trust in him.I am 14 and just started high school and going through the usual puberty period, and wondering if being that im already experiencing the hormonal fits i get on occasion would i be more suseptable to depression.

any help is greatly appreciated :)

Share this post


Link to post
Share on other sites

Oke, the text below is my own thought about accutane. You should always decide for yourself if you want to take this med. I also don't know how severe your acne is, but if you socially suffer because of your acne and you've already tried EVERY other possible solution (accutane is a last resort medicin), then you should really seriously consider an accutane course.

I can see that the side effect that you fear most is depression. I don't know the exact statistics, but I think it's only a small percentage of people who experienced depression while on accutane. And don't let the depression posts on this forum scare you, people who haven't had a depression often don't post that ;)

Btw, also remember that you can always quit the course when you're experiencing really bad side effects ;)

Share this post


Link to post
Share on other sites

how bad is your acne? if it's bad and antibiotics don't work, then i would highly recommend accutane.

Share this post


Link to post
Share on other sites

over the last year its gotten to moderate severe, im also getin more cystic acne than iused too. Ive tried every antibiotic that ends in -iyicin. My question isnt more, is my acne bad enough for accutane (because it is), Im just worried about the side effects.

Share this post


Link to post
Share on other sites

well, it seems to me like you should take the accutane then, if your acne is bad and the antibiotics didn't work.

Share this post


Link to post
Share on other sites

yeah i think that 'depression' side effect is debatable. i mean ppl that have had bad acne for a while are more prone to depression anyway after a breakout, for some ppl anyways. Furthermore, some ppl do experience an IB while on accutane, and b/c you heal much slower, you sometimes look shittier during the course of treatment - and makes ppl get down n possibly depressed. So it might not entirely be the drug itself that makes you anxious or depressed.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×